MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MITROFLOW AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. MITROFLOW AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aortic Regurgitation (1716)
Date of Event 09/21/2016
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed on 21 sep 2016 about the following event: after spontaneous circulation was resumed following valve replacement, regurgitation occurred: on (b)(6) 2016: an aortic valve replacement procedure was started for the patient, who was diagnosed with aortic regurgitation and as being suspicious for takayasu's arteritis; as the 25-mm sizer was able to pass through the patient's annulus, the cna23 model was selected; after the patient was confirmed to have takayasu's arteritis, the crown prt cna23 was implanted using everting mattress suture technique; after the patient's spontaneous circulation was resumed, aortic regurgitation occurred and the patient had ventricular tachycardia.The right coronary cusp of the valve appeared to be deformed and showed abnormality in its motion.Regurgitation from the right side of the valve was confirmed; with extracorporeal circulation started again, the crown prt valve was explanted.The patient's aortic wall was weak, and a tear was found on the right side of the aortic wall.The length of this tear was corresponding to one stitch of the suture that was sewn to implant the crown prt valve; crown prt valve, size 23 was explanted and magna ease 23 mm was implanted instead.
 
Additional Manufacturer Narrative
The complete manufacturing and material records for the crown prt aortic pericardial heart valve, model cna23, s/n (b)(4), were pulled and reviewed by quality control at livanova (b)(4) corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.The visual inspection performed on the returned prosthesis confirmed the absence of manufacturing defects.The hydrodynamic testing conducted on the returned prosthesis confirmed that the device was showing a normal leaflet kinematics with a regurgitation fraction in compliance with requirement of en iso (b)(4).Based on the performed analysis, the reported event cannot be explained by any factor intrinsic in the involved device.

Brand Name
MITROFLOW AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key6049311
Report Number3004478276-2016-00120
Device Sequence Number16222319
Product Code DYE
UDI-Device Identifier00896208000528
UDI-Public(01)00896208000528(240)CNA23(17)170930
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060038/S026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/30/2017
Device Model NumberCNA
Device Catalogue NumberCNA23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2016
Initial Date Received by Manufacturer 09/21/2016
Supplement Date Received by Manufacturer10/06/2016
Initial Report FDA Received Date10/21/2016
Supplement Report FDA Received Date07/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR